MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 10/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight, ethnicity: information unknown/not provided.Mfr site telephone number: (b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from the patient's left eye due to myopic miss.There was no vitrectomy, incision enlargement, or sutures required.Another johnson & johnson lens (same model, but lower diopter) was implanted as a replacement.The patient is doing well post-operatively and is happy with vision.No additional information was provided to johnson & johnson surgical vision.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes; returned to manufacturer on: 5/6/2021; section h3: device evaluated by manufacturer? yes.Device evaluation: visual inspection under magnification, revealed viscoelastic residue on the optic body and haptics.And that the lens was received cut in half.Which is consistent with a lens that was handled, during explant.Based on the condition of the returned lens, no further product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.The search revealed, that no similar complaint for this production order number has been received.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.And the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
MDR Report Key11730375
Report Number9614546-2021-07142
Device Sequence Number4027246
Product Code POE
UDI-Device Identifier05050474605893
UDI-Public(01)05050474605893(17)210804
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/04/2021
Device Model NumberZXT225
Device Catalogue NumberZXT225U250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/29/2021
Supplement Date Received by Manufacturer05/17/2021
Initial Report FDA Received Date04/27/2021
Supplement Report FDA Received Date05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;